I was almost tempted to just disappear off the radar but I figured I owe it to those of you who have supported me this past week!
So on Sunday I collapsed and was rushed to hospital. I was given morphine and sedatives because I was in so much pain with my skin and was pretty hysterical at this point. When I came round I was given a concoction of tablets but I was still pretty out of it and not really listening to what was said, just swallowed it all down desperate to feel better.
What I actually had was an antibiotic, an antihistamine and, yep, you guessed it, some oral steroids.
Obviously I'm absolutely devastated about this, I spoke with a dermatologist and he was really understanding about TSA/TSW, he said he definitely agreed that my skin problem was directly caused by me coming off of my Betnovate oiintment.
So, for now, I am on a dose of oral steroids which I will taper down quite quickly, and cyclosporine, an immunosuppressant.
I'm really sad I wasted those 8 days off topical steroids, they were really hard and I'm disappointed to think they were for nothing but... they have made me realise that Red skin syndrome/topical steroid addiction is very very real.
I'm very realistic, I know that at some point once I'm finished with oral steroids and cyclosporine that I'm going to have to go through TSW again, but right now that's just not something I can think about. I was a mess by Sunday, I hadn't washed or eaten properly and I just wasn't coping. I don't think I am really emotionally ready for the long, hard journey that is topical steroid withdrawal.
As for now, as you would expect, my skin is clearing up so well, it's hard to contemplate that something that makes my skin feel so good is so bad long term.
But yes, I really don't want to disappoint or dissuade anyone, I wish I was strong enough to come off my steroids but realistically I'm not at a stage in my life when I can.
I'm going to keep this blog open because I know I will have to go through TSW at some point and I hope you'll all be here to support me in the future when I do.